MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a decanav electrophysiology catheter and during the operation, the device could not be inserted into the patient due to abnormal protrusion of catheter shaft.A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Correction: full udi has been populated to field d4.Primary udi number.H6.Investigation findings code of "appropriate term/code not available" represents photo/video analysis.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a decanav electrophysiology catheter and during the operation, the device could not be inserted into the patient due to abnormal protrusion of catheter shaft.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: a picture was received for evaluation following biosense webster's procedures.According to the pictures provided by the customer, foreign material was observed on the shaft of the device forming two abnormal protrusions.The product was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device was performed following bwi procedures.Visual analysis revealed foreign material attached to the shaft of the device.Due to this finding, a fourier transformed infrared spectroscopy (ftir) was requested and a manufacturing investigation was initiated.According to the analysis, the chemical composition consisted of a polyurethane-based material.The protrusion issue was confirmed due to an improper placement of polyurethane during the manufacturing stage.As a corrective measure, an awareness session was conducted with the production team.A manufacturing record evaluation was performed for the finished device lot number 31239293m and no internal actions related to the complaint were found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19099639
Report Number2029046-2024-01216
Device Sequence Number7408091
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791(11)240125(17)250124(10)31239293M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Catalogue NumberR7D282CT
Device Lot Number31239293M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2024
Supplement Date Received by Manufacturer05/15/2024
06/19/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/10/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown